Fentanyl Overdose Symptoms and Treatment

 

Fentanyl Use

Strong warnings and precautions accompany every prescription of Fentanyl because it is a synthetic opioid analgesic. It binds to the receptor sites while creating a feeling of euphoria and relaxation.  Fentanyl overdose can have severe consequences and sometimes fatal.

The increasing number of Fentanyl overdoses has prompted the U.S. Food and Drug Administration to release a public health advisory in 2007 to alert patients, health care workers, and others to important safety information. It’s essential that dosing instructions are followed precisely to prevent potentially dangerous and fatal medical complications. NIDA has reported that most cases overdose have occurred when Fentanyl is mixed with heroin. The mixture can increase the potency of the drug and the risks of overdose.

Clusters of the main cities have reported accidental, fatal overdoses linked to the use of cocaine and heroin laced with Fentanyl. Some illicit drug users may not be aware that what they’re buying has been laced with the drug.

 

 

The DEA reported that seizures of  fentanyl increased more than 740% from 2012 to 2014. This study confirms the increased of fentanyl distribution and abuse in the streets, increasing the risk for related fentanyl overdose fatalities across the country.  Actually ten states account for almost 80% of the fentanyl seizures described above. Ohio with 1,245 drug seizures, Massachusetts, Pennsylvania, and Maryland are on the top of the list.  Out of more than seven hundred related overdose deaths during this same period, the majority were associated to the illegally manufactured fentanyl. By mixing this manufactured compound with other drugs, The street version of fentanyl can be extremely dangerous and users have no knowledge of what other substances the drug has been mixed with .

The CDC provided a number of recommendations to decrease the risks of fentanyl abuse and overdose.  for short-term use, for those not already tolerant to opioids or post-surgically. They recommend that health care providers and first responders keep a close eye on symptoms to immediately identify the possibility of  a fentanyl overdoses. Additionally, they recommend that public health officials become more proactive on tracking potential outbreaks of fentanyl abuse in their area. Doctors should also be aware of this increase in fentanyl related overdoses and decrease the unnecessary number of prescriptions provided to patients .

Back to Top

Signs of Fentanyl Overdose

A fentanyl overdose can be accidental or intentional in nature. The use of other medications that affects brain function including benzodiazepines; the consume of alcohol and ingestion of certain foods could affect the way the body metabolizes the drug.
Signs of a Fentanyl overdose may vary from patient to patient but could include:

  • Labored or shallow breathing
  • Small pupils
  • Cold and clammy skin
  • Extreme fatigue and sleepiness
  • Inability to talk or walk normally
  • Confusion
  • Fainting, and dizziness.

Medical attention should be sought immediately if you or someone else is displaying any of these signs. Naloxone used to treat fentanyl and opioid overdoses, is sometimes given out freely in kits for use in reducing fatal risks. If you suspect someone is experiencing signs of overdose, seek immediate medical assistance.

Back to Top

Fentanyl Overdose Treatment

Patients Can be Treated Safely and Humanely

Broadening the accessibility to effective and tolerable treatment options, can also reduce fentanyl addiction rates. The Waismann Method of rapid detox and medical detoxification treats opioid addiction safely and with compassion. Treatment for fentanyl withdrawal symptoms is provided in an acute private hospital in So. California.  We know most of our patients didn’t intend to become addicted, and we strive to provide dignified and effective professional care.

In our anesthesia assisted detox, we use a combination of medications to cleanse the Fentanyl from patients’  receptors sites, while they rest comfortably under sedation. Our quadruple board-certified anesthesiologist administers the detoxification. The withdrawal syndrome phase is accelerated and carefully monitored in a private room of the ICU Unit.

A large number of patients put themselves at risk of a fentanyl overdose, due shame, and fear of suffering through the withdrawal period. Medicine has evolved and so the way we see and treat opiate dependence. There is no reason for judgment or drug rehab centers that requires lengthy and painful treatment protocols.

At the Waismann Institute®, we offer a 5 to 10 days treatment program that is private and customized for each patient. Patients are treated at a full service accredited hospital for a few days, followed by a couple more days at our exclusive recovery retreat. Where they’re offered around the clock assistance, individually prepared meals, biofeedback therapy, massage therapy, and individual counseling.

Back to Top


We are here to help.

We are here to help. To receive assistance or information about the Waismann Method advance rapid detox treatment for opiate dependence, please complete the form below. We will respond to you via email or telephone.
  • This field is for validation purposes and should be left unchanged.

Notice to sender: By submitting this form, I agree to be contacted by the Waismann Method, at the contact information, including phone or email, provided above. Although we use secure methods of email transmission, we cannot guarantee your email to us or our response to you will be secure. If you think you may have a medical emergency, call your doctor or 911 immediately.